Hi Annie here, Had Total thyroidectomy in Nov. of 08.
I was started on 150 mcg of synthroid. I am now on 88 mcg 6 days a week and 44 mcg 1 day a week.
My TSH as of 02/23 is .01 (.4-4.5)
My Ft4 as of 02/23 is 1.3 (.8-1.
My calcium is 10.5 (high end is 10.2).
My Vitamin D is 8 (low end is 30).
My doctor does not know why my TSH is low. Suspects residual thyroid tissue. I had to beg the DR. to run FT4, calcium and VD. He put me on 100,000 units of VD a week for two months. He seemed concerned about slight elevation of calcium and low D.
I FEEL LIKE POOP. Have lost soo much hair, am very fatigued still, cannot lose weight, experiencing heart racing, very cold, noticeable increase in digestive tract problems, etc. Sleep is bad.
Has anyone ever heard of parathyroids becoming overactive as a result of trama during surgery when removing the thyroid?
I experienced low calcium and high calcium right after surgery, so I know what to look for regarding the symptoms.
While I am concerned about TSH, Calcium and V D abnomalities, I am most concerned about the slight elevation in calcium. The Dr does not want me back for two months.
I am thinking two months is too long to check calcium. I am also concerned about low V D. Any thoughts on this would be appreciated.
Your adrenals will try to compensate for the flux in your system and they will soon wear themselves out. Google "adrenal fatiuge" and see if any of those symptoms fit into what your dealing with.
If you are taking high doses of calcium break it down into smaller divided doses the body ony absorbs 500mg at a taking. (read labels too, you can easily max the amout you are taking with out even realizing it)
With the vitamnin D you can experence bone pain, just incase they forgot to mention that little gem.
Endos are notoriously bad about giving info and running test so goon on ya for speaking up and getting the needed tests run. 2 months is a long time when you feel like crap. If at the one month mark you are still feeling poor nudge the doc and see if they will run labs.
You said: I FEEL LIKE POOP. Have lost soo much hair, am very fatigued still, cannot lose weight, experiencing heart racing, very cold, noticeable increase in digestive tract problems, etc. Sleep is bad
if your TT was in Nov of 09 and not "Nov. of 08" as you typed then you are 3 months post op and SHOULD be feeling like poop. Exspect this to be a slow recovery, you under went a life altering experience and it will take time to find the balance. WHat was the diagnosis that prompted the TT?
If it was in Nov. of 08 then they really need to be investigating why you are so out of control. (ie have they scanned to see if there has been thyroid regrowth?)
Paja Graves (DogDancing), Annie here, Thanks for answering. My surgery was in Nov of 08. I do not take calcium. Have never takened calcium except right after surgery. Yes, I had an ultrasound done in Feb of 09 because my TSH was .005. From what the DR could tell there was no residual. Unfortunately, my DR became ill and retired, and I was passed on to another DR. The new DR believes that I may have residual based on blood tests.
My thyroid was 4 times the size of a regular thyroid. It had grown backwards into my larynx and trachea. It was 80% COVERED in Nodules and cysts. Some of the nodules were releasing TSH apart from my pituitary gland. This is called autonomous TSH release. My DR, after reading the patholoyg (no cancer), said my thyroid had been attacked by an autoimmune disorder. The surgeon said the same thing. My blood tests did not reveal any autoimmune disorder.
While I still have issues that I am concerned about, the removal of my thyroid has helped my pain. (Something I did not think would be such a benefit.) Unfortunately, the fatigue stinks!!! I had trigger points and myofasocial pain knots all over my back, neck, thighs and arms. Some of the worst of these have completely disappeared. My numbness, tingling and burning in my extremities have all but gone. Just a little numbness now and then. I have had these symptoms on and off for 30 years.
My concerns are that my thyroid may be growing back. My other concern with the slight elevation in calcium that my parathyroids are messed up. Thanks for suggesting the adrenals. I have been reading about the adrenal glands.
Haven't posted in awhile. I had an RAI last Oct., tsh went from 5.74, 3.73, and now 7.33. T4 is 1.10, which is normal. Feb. 5, my endocronologist was on vacation, my substitute endocronologist put me on 50 mcg synthroid, when my scores were normal. When endo returned, he asked me to go off the synthroid. Been off over a week; he wants me to be tested in 5 weeks and said I never should have been on the synthroid since the scores were normal. I feel good and have enough pep. I think he wants to see how I do without the synthroid, and I think it might be out of my system by now. I had this last test, a couple of days ago by my other doctor, which was routine. I would like to trust my endocronologist and get the blood test I will do for him on April 5 to give things a chance and like he ordered it anyway to be done in 6 weeks. Thanks.
I had a total about 3 years ago and the left lobe taken out in 1990. Went to a doctor in New York (I am thinking doctors are not into the thyroid ) who stated I must have had cancer because it was a cold nodule. Stupid man had me worried for a while when I did some thinking about it and my doctors then never stated that I had cancer and then why am I alive today? Stupid Stupid Stupid so now I am in Florida and looking again for a smart doctor (preferrably a female ) and I am in the 60's of age so I have taken Armour Thyroid for a long time and insist on it because it is a natural. The only reason the doctors are putting anyone on the synthetic kind is for a kickback from the drug companies. And did you know that your blood pressure goes up in higher elevations? I lived in Colorado for a long time and was on medication to bring it down when all I really needed was to go to a lower elevation. But then the md would not get his kickback so find one that will prescribe the natural stuff and it will take about 3 years (sorry maybe you will be different) for the fog to lift and you will feel normal. But get off the synthetic crap!!!!
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.